Alert archive / Louisiana / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 215, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 25, 2010, 6:19 PM CDT for Franklin Parish, Madison Parish, Tensas Parish, Louisiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2010, 6:19 PM CDT (23:19 UTC)
- Expired
- May 25, 2010, 7:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Franklin Parish, LA, Madison Parish, LA, Tensas Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 136 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:58 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, May 25, 3:58 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 358 PM CDT TUE MAY 25 2010 .DISCUSSION... TONIGHT THROUGH THURSDAY NIGHT... A PERSISTENT LARGE SCALE WEATHER PATTERN REMAINS IN PLACE WITH THE UPPER RIDGE OVER THE CNTRL CONUS AND THE UPPER LOW OVER THE SOUTH ATLANTIC STATES. THE GFS/GEFS/ECMWF ARE IN GREAT AGREEMENT THAT THIS PATTERN WILL CONTINUE WITH THE ARKLAMISS REMAINING NEAR THE RIDGE/ UPPER LOW INTERFACE WHERE THERE IS A DISTINCT MOISTURE CONVERGENCE AXIS. TONIGHT...SHOWER/TSTM ACTIVITY TODAY HAS A HAD A TENDENCY TO BUILD MORE EWD/SEWD INTO ERN MS THAN PREVIOUS GUIDANCE HAD SUGGESTED...BUT THE GFS INDICATES THAT CONVECTION WILL BREAK OUT FROM SE AR INTO NE LA/SW MS LATE THIS AFTN/EVENING WHERE STRONGER INSTABILIY WILL BE AVAILABLE FOR A LARGE OUTFLOW BOUNDARY TO INTERACT WITH IF STORMS CAN INITIATE. HAVE CUT BACK ON THE THE GFS MOS POPS FOR THIS EVNG AS THEY SEEM TOO HIGH GIVEN THAT CONSIDERABLE CONVECTION HAS ALREADY DEVELOPED. WEDNESDAY THROUGH THURSDAY NIGHT...DIURNAL SHOWER/TSTM COVERAGE SHOULD FOCUS MORE OVER THE SOUTHWEST HALF OF THE FORECAST AREA WITH ALL GUIDANCE SHOWING A SOUTHWESTWARD SHIFT IN THE PREVIOUSLY MENTIONED MOISTURE CONVERGENCE AXIS. BASED ON WHAT HAPPENED TODAY WITH A MORE EWD SHIFT IN COVERAGE...HAVE UPPED POPS SLIGHTLY OVER ERN MS. OTHERWISE...GFS MOS GUIDANCE LOOKS REASONABLE. THE PERSISTENT SUMMER-LIKE PATTERN WILL CONTINUE AS A VERY LARGE OMEGA BLOCK ENVELOPS THE NATION LATE THIS WEEK. /EC/ FRIDAY THROUGH TUESDAY... A WEAK FRONT WILL APPROACH THE REGION AND WILL BECOME STATIONARY NORTH OF THE REGION BY SATURDAY. PRECIPITABLE WATER WILL BE AROUND 1.8 INCHES WITH ML CAPES AROUND 2000 AND DCAPES PEAKING AROUND 1500 J/KG AT TIMES. THE ECMWF PAINTS THE SAME THING EXCEPT IT BRINGS A CLOSED LOW OVER THE REGION BY SATURDAY EVENING...WHICH WILL TRACK EAST OF THE REGION BY SUNDAY EVENING. AS WE GO INTO THE WEEKEND THE UPPER RIDGE WILL DEVELOP EASTWARD INTO THE MID TO UPPER MISSISSIPPI VALLEY...WHILE THE UPPER TROUGH AXIS WILL CONTINUE ACROSS THE REGION FROM THE EAST UNTIL SUNDAY AFTERNOON. THIS WILL CONTINUE OUR MOISTURE CONVERGENCE FOR CHANCES OF DIURNAL CONVECTION ACROSS THE REGION. PRECIPITABLE WATER WILL APPROACH 2 INCHES IN SOME LOCATIONS BY SUNDAY EVENING. AS WE GO THROUGH SUNDAY AFTERNOON A WEAK CLOSED LOW WILL SETTLE ACROSS THE REGION UNDER A FLAT UPPER RIDGE. THE MODELS ON THIS RUN COMPARED TO LAST NIGHT WERE NOT AS STRONG IN DEVELOPING THE DRYING OF THE UPPER RIDGE WITH THE STRONG INFLUENCE OF THE UPPER TROUGH. THIS IS ALSO NOTED BY THE PERSISTENCE IN KEEPING PRECIPITABLE MOISTURE VALUES UP. MOISTURE AND CONVERGENCE WILL HANG IN THERE THROUGH MONDAY. UPPER RIDGING WILL WEAKEN AS WE GO TOWARD A MORE ZONAL PATTERN BY TUESDAY. MODELS TRY TO DECREASE PRECIPITABLE MOISTURE ON TUESDAY...BELIEF THAT MOISTURE AND CONVERGENCE WILL CONTINUE THROUGH TUESDAY. THE ECWMF AND THE GFS ENSEMBLE ALSO WEAKEN THE UPPER RIDGE IN DEVELOPING A MORE ZONAL PATTERN. LOOKING AT THIS PATTERN A FEW OF THOSE DIURNAL STORMS COULD BE STRONG DURING THE AFTERNOON AND EVENING. AS FAR AS POPS ARE CONCERN MADE SOME MINOR ADJUSTMENTS TO MEX POPS ESPECIALLY DURING THE EVENINGS WITH THE DIURNAL CONVECTION. AS FAR AS TEMPS ARE CONCERN...MADE SLIGHT ADJUSTMENTS TO MEX...MOS AND MEN GUIDANCE. GOING GENERALLY WITH LOWS FROM MAINLY THE MIDDLE 60S TO THE LOWER 70S AS WELL AS HIGHS FROM THE UPPER 80S TO LOWER 90S. THERE WERE SOME MIDDLE 80S MODEL HIGHS IN WHICH I WAS NOT VERY CONFIDENT WITH./17/ && .AVIATION...ISO/SCT TSRA ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING...MAINLY AFFECTING HBG AND MEI BRINGING WITH IT OCCASIONAL MVFR/IFR TO THOSE AFFECTED. VFR CONDITIONS SHOULD PREVAIL THROUGH MOST OF THE NIGHT AT THE REMAINDER OF THE SITES...BUT THERE WILL BE A RISK OF GETTING SOME OF OUR SUMMER TYPICAL MVFR VIS CONDITIONS AFTER 09Z TUE MORNING. /15/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 91 66 88 66 / 41 33 29 13 MERIDIAN 91 64 90 63 / 38 20 19 6 VICKSBURG 92 66 88 65 / 30 39 38 20 HATTIESBURG 92 67 90 67 / 38 39 40 11 NATCHEZ 90 67 87 66 / 27 40 51 21 GREENVILLE 91 69 89 67 / 32 31 32 15 GREENWOOD 91 66 89 65 / 60 19 22 9 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && EC/15/
Hazardous weather outlook, May 25, 3:07 PM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 307 PM CDT TUE MAY 25 2010 ARZ074-075-LAZ007>009-015-016-023>026-MSZ031-039-046-052>066- 072>074-262015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-LOWNDES-NOXUBEE- KEMPER-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 307 PM CDT TUE MAY 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST AND SOUTH CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.. .DAY ONE...TONIGHT AND WEDNESDAY SOME STRONG THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING WITH THE POSSIBILITY OF A COUPLE REACHING SEVERE LIMITS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING 50 TO 60 MPH WIND GUSTS AND PENNY TO QUARTER SIZED HAIL AS THEY MOVE GENERALLY TO THE SOUTH. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING. MSZ018-019-025>030-032>038-040>045-047>051-262015- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-WARREN-HINDS- RANKIN-SCOTT-NEWTON- 307 PM CDT TUE MAY 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 15
In the hours before
Local storm report, May 25, 4:50 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
450 PM CDT TUE MAY 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG BASSFIELD 31.50N 89.74W
05/25/2010 JEFFERSON DAVIS MS EMERGENCY MNGR
TREE AND LARGE LIMBS DOWN ON MAIN STREEN IN BASSFIELD.
&&
JALLENLocal storm report, May 25, 4:52 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
452 PM CDT TUE MAY 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 2 NW CARSON 31.56N 89.82W
05/25/2010 JEFFERSON DAVIS MS EMERGENCY MNGR
TREE AND LARGE LIMBS DOWN ALONG HWY 42.
&&
JALLENLocal storm report, May 25, 5:00 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
500 PM CDT TUE MAY 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND DMG STONEWALL 32.14N 88.80W
05/25/2010 CLARKE MS LAW ENFORCEMENT
LARGE TREE UPROOTED AND FELL THROUGH A HOUSE.
&&
JALLENSpecial weather statement, May 25, 5:07 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 507 PM CDT TUE MAY 25 2010 MSZ029-252240- WEBSTER MS- 507 PM CDT TUE MAY 25 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES NORTHEAST OF BELLEFONTAINE AT 508 PM CDT...MOVING SOUTHWEST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL WEBSTER COUNTY SHOULD MONITOR THIS STORM CLOSELY. COHEN
Special weather statement, May 25, 5:30 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 530 PM CDT TUE MAY 25 2010 MSZ061-252300- FRANKLIN MS- 530 PM CDT TUE MAY 25 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF KIRBY AT 530 PM CDT. THE STORM WAS NEARLY STATIONARY. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL FRANKLIN COUNTY SHOULD MONITOR THIS STORM CLOSELY. COHEN
Special weather statement, May 25, 5:45 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 545 PM CDT TUE MAY 25 2010 LAZ015-023-252315- RICHLAND LA-FRANKLIN LA- 545 PM CDT TUE MAY 25 2010 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES SOUTH OF RAYVILLE TO 3 MILES NORTH OF WISNER AT 545 PM CDT...MOVING NORTH AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL FRANKLIN AND CENTRAL RICHLAND PARISHES SHOULD MONITOR THESE STORMS CLOSELY. COHEN
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:57 PM CDT | Flash Flood Warning | JAN | Claiborne, Copiah | 2 hr |
| May 24, 9:43 PM CDT | Flash Flood Warning | JAN | Yazoo | 2 hr |
| May 24, 10:10 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 35 min |
| May 24, 10:54 PM CDT | Flash Flood Warning | JAN | Humphreys, Sharkey, Yazoo | 95 min |
| May 25, 1:41 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 49 min |
| May 25, 1:58 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 47 min |
| May 25, 3:28 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 47 min |
| May 25, 3:39 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 51 min |
| May 25, 4:04 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 22 min |
| May 25, 4:31 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 24 min |
| May 25, 4:41 PM CDT | Severe Thunderstorm Warning | JAN | Tensas | 49 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.